Journal of Applied Probability
- J. Appl. Probab.
- Volume 52, Number 4 (2015), 1187-1194.
A remark on optimal variance stopping problems
In an optimal variance stopping problem the goal is to determine the stopping time at which the variance of a sequentially observed stochastic process is maximized. A solution method for such a problem has been recently provided by Pedersen (2011). Using the methodology developed by Pedersen and Peskir (2012), our aim is to show that the solution to the initial problem can be equivalently obtained by constraining the variance stopping problem to the expected size of the stopped process and then by maximizing the solution to the latter problem over all the admissible constraints. An application to a diffusion process used for modeling the dynamics of interest rates illustrates the proposed technique.
J. Appl. Probab., Volume 52, Number 4 (2015), 1187-1194.
First available in Project Euclid: 22 December 2015
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Buonaguidi, Bruno. A remark on optimal variance stopping problems. J. Appl. Probab. 52 (2015), no. 4, 1187--1194. doi:10.1239/jap/1450802762. https://projecteuclid.org/euclid.jap/1450802762